MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ACHIEVECAS STANDARD POSITIONER; NEUROLOGICAL STEREOTAXIC INSTRUMENT

SMITH & NEPHEW, INC. ACHIEVECAS STANDARD POSITIONER; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Catalog Number 74471201
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/03/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during procedure the pommel of the impactor sheared off.Device did not break in patient.Delay of over 30 min reported.No injury reported.No back up available, had to abort nav and use old offset impactor.
 
Additional Manufacturer Narrative
The affected achievecas standard positioner was returned and evaluated.A visual inspection of the returned device confirmed the failure mode as the weld has fractured at the strike plate.The broken piece is returned.The device was manufactured in 2005 and it exhibits signs of significant wear/usage.If sufficient impact forces placed upon the instrument are transferred through the welded area, fracture may occur in the welded area due to a static or fatigue failure mechanism.We recommend that all re-usable instruments be routinely inspected for wear/damage and replaced as necessary.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate further as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
ACHIEVECAS STANDARD POSITIONER
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8269014
Report Number1020279-2019-00245
Device Sequence Number2082255
Product Code HAW
UDI-Device Identifier03596010513960
UDI-Public03596010513960
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K033341
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number74471201
Device Lot Number05BM14832
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2018
Initial Date Received by Manufacturer 01/21/2019
Supplement Date Received by Manufacturer01/21/2019
Initial Report FDA Received Date01/22/2019
Supplement Report FDA Received Date01/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1